{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,10]],"date-time":"2026-06-10T18:30:50Z","timestamp":1781116250195,"version":"3.54.1"},"reference-count":14,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2014,2,3]]},"abstract":"<jats:p>A 34-year-old woman, with a history of pre-eclampsia, was diagnosed with \u03b1-methyldopa-induced hepatotoxicity, after she presented with severe jaundice and hepatitis 8\u2005weeks following delivery. Laboratory investigations and liver biopsy ruled out other causes of hepatitis. She continued to improve clinically after cessation of \u03b1-methyldopa, and was discharged 10\u2005days after admission. This case report emphasises that it may not be possible to predict which patients may develop \u03b1-methyldopa-induced hepatitis, hence regular monitoring of liver function tests during treatment should be implemented.<\/jats:p>","DOI":"10.1136\/bcr-2014-203712","type":"journal-article","created":{"date-parts":[[2014,2,27]],"date-time":"2014-02-27T11:45:52Z","timestamp":1393501552000},"page":"bcr2014203712","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":8,"title":["\u03b1-Methyldopa-induced hepatitis during the postpartum period"],"prefix":"10.1136","volume":"2014","author":[{"given":"Soleiman","family":"Kashkooli","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Brandon","family":"Baraty","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Jamshid","family":"Kalantar","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2014,2,27]]},"reference":[{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.1","doi-asserted-by":"publisher","DOI":"10.1016\/0002-9378(95)90123-X"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.2","doi-asserted-by":"publisher","DOI":"10.1016\/S0029-7844(97)00239-1"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.3","first-page":"192","article-title":"Fatal toxic hepatitis in pregnancy. A discussion of the role methyldopa","volume":"19","author":"Picaud","year":"1990","journal-title":"J Gynecol Obstet Biol Reprod"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.4","doi-asserted-by":"publisher","DOI":"10.1111\/j.1479-828X.2006.00573.x"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.5","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2710.2009.01078.x"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.6","first-page":"840","article-title":"Methyldopa-induced acute toxic hepatitis","volume":"97","author":"Fern\u00e1ndez-Marcote Menor","year":"2005","journal-title":"Rev Esp Enferm Dig"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.7","doi-asserted-by":"crossref","first-page":"315","DOI":"10.1515\/JPM.2004.058","article-title":"Antihypertensive therapy and the feto-placental circulation: effects on umbilical artery resistance","volume":"32","author":"Houlihan","year":"2004","journal-title":"J Perinat Med"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.8","unstructured":"Dienstag JL Wands JR Isselbacher KJ . Acute hepatitis. In: Wilson JD Braunwald E Isselbacher KJ . eds. Harrison's principles of internal medicine, 12th edn. New York: McGraw-Hill, 1991:1322\u201337."},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.9","doi-asserted-by":"publisher","DOI":"10.1016\/S0399-8320(04)95062-2"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.10","unstructured":"Taylor MB Pham T-V Lu S . Acetaminophen hepatotoxicity. In: Taylor MB , ed. Gastrointestinal emergencies, 2nd edn. Baltimore: Williams & Wilkins, 1997: 371\u201388."},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.11","doi-asserted-by":"crossref","first-page":"135","DOI":"10.1016\/S0140-6736(66)92423-8","article-title":"Autoimmune haemolytic anaemia associated with alpha methyldopa therapy","volume":"2","author":"Worlledge","year":"1966","journal-title":"Lancet"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.12","doi-asserted-by":"publisher","DOI":"10.1136\/gut.26.11.1233"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.13","doi-asserted-by":"publisher","DOI":"10.1097\/MJT.0b013e31817fde85"},{"key":"2025042702452368000_2014.feb27_1.bcr2014203712.14","first-page":"13","article-title":"Hydralazine-induced hepatitis","volume":"28","author":"Itoh","year":"1981","journal-title":"Hepatogastroenterology"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2014-203712","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T09:45:35Z","timestamp":1745747135000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2014-203712"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2014,2,27]]},"references-count":14,"alternative-id":["10.1136\/bcr-2014-203712"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2014-203712","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2014,2,27]]}}}